Levo problems??

Hello, still very new here, and I haven't been on here for a while.

I had a disastrous appointment with the NHS which left me very distraught, and I self-harmed, so have been poorly for a while, so apologies to anyone who has been awesome enough to private message me.

I would still like to start taking NDT, I would like to try Natural Throid but struggling to source it without a prescription, (if anyone could private message me, I'm in the UK) as I feel Levo is just not suiting me at all. I am still overweight, and feel so very poorly and tired. I have been taking PS100, Holy Basil and 1000mcg of Vit C for high cortisol for about 3 weeks and still feel no calmer.

What I would like help with is I have found out recently I have a severe allergy to Dairy (along with Coeliac disease) and my Levo tablets have Lactose in them, I do feel very sick & dizzy after taking them for a couple of hours, but would it affect its effectiveness? Because I don't feel that it has helped at all since I have been taking it, if anything my symptoms and weight has got worse.

Any help is always amazing and thank you for all your advice

15 Replies

  • Sounds as if you're under-medicated. When did you last have labs done? Can you share the results with us, please?

  • The last results I have are from May, and I am due to have some more taken soon.

    I am currently on 100 mcg and 75 mcg of Levo on alternate days, as I felt like I might be overmedicated. I am quite hot to melting most of the time and sometime have inward tremors. Due to my Anorexia I have to careful with my heart and it has been racing/palpitations sometimes. I wasn't sure if it was due to the Levo or stress? I was on 100 mcg of Levo since May, but absolutely no change in health or weight, but was concerned about over medicating so that's why I have taken it down slightly.

    Results from May 2016

    Serum TSH - 0.05 miu/L (0.3 -5.5)

    Serum free T4 level - 15 pmol/L (12 -22)

    Serum free triiodothyronine - 5.8 pmol/L (3.1 - 7)

  • Well, you have no reason to be concerned about over-medicating at the moment. Your FT3 - the important number - is only just over mid-range. And that's why you aren't losing any weight. You have plenty of room for an increase. Heart racing and palpitations can be due to under-medication, too. But inner tremors sounds more like adrenals. Have you done the 24 hour saliva test?

    As you have had anorexia, you could have nutritional deficiencies. Have you had your vit D, vit B12, folate and ferritin tested?

  • I had a 24 hour saliva test and I had high cortisol 3 out of the four points of the day, and the night-time one was on the high side of normal. I had this done in May/June , so since then I have been taking PS100 and Holy Basil.

    I am still anorexic, and rarely eat much at all, I have had it for 10+ years and the thyroid problem just came out of nowhere 2 years ago, suddenly in the space of about 10 months in total I've put on 4 stone in weight and got so much worse physically.

    folate - 20 ug/L - (3.8 -16.0)

    ferritin - 64 ug/L - (15 - 150.0)

    vitamin B12 - 843 ng/L (197 - 771.0)

    I had these done in May, not had any since, had to practically beg for these ones!

    I did try introducing some T3 in May and over the space of the month I got to 1 25mcg tablet a day along with 75 mcg of Levo, but felt incrediably poorly, and when I went to the Endo, he said he wouldn't treat me unless I stopped my T3. I felt I had no choice, so I'm just on the Levo now.

    Thank you for your help.

  • Well, that's OK, you seem to be converting well. Continue on the levo, but you do appear to need an increase in dose.

    Your folate is fine. But your b12 and ferritin could be higher. B12 is optimal at 1000. So, 1000 mcg sublingual methylcobalamin daily, plus a B complex, should do it. Your ferritin should be nearer 100.

    Anorexia is hard on the thyroid, and it often just gives up. So, that wasn't really a surprise. I'm afraid I really don't know much about high cortisol, mine was low. But the adrenals do need plenty of vit C, and salt. So, make sure you at least get those.

  • Thank you, I just can't understand why I can't lose any weight, was thinking of trying NDT as it has a mix of T4 and T3 to see whether it would help, I'm am so frustrated and scared that I will never get any better. I've been on Levo for nearly 18 months now and all my weight has done is increase, don't know whether to try the T3 again either.

  • Honestly, I think you just need an increase in levo. Your T3 is not very high, but you're converting well. You just don't have enough levo to convert.

    Before trying NDT or retrying T3, try increasing your levo. If that works, at least that will keep your endo on board.

    It's not going to work by magic, just because you're taking it, you have to take enough of it. And you are still on what is not much more than a starter dose.

  • Do you know if they do such a thing as lactose, dairy and gluten free Levo? Would it affect its effectiveness? Thank you, you are always amazing :)

  • Well, I'm not terribly sure, but I don't think it would be a pill, if they did. There is a liquid T4, and I think that's pretty additive-free, but I believe it's very expensive.

    Thank you for the compliment. :)

  • Thank you, you are my oracle :)

  • lol Oh dear! Hope I never let you down!

  • I'm sure you don't need to worry about that! Its just nice to have some hope after just hearing 'there's nothing wrong with you'! :)

  • Ah, well, if it's hope you're looking for, don't ask a doctor! lol

  • you have had a bad time of it indeed. try Martindale Pharma my daughter has her T4 meds made up by them with non wheat/sugar fillers. you will need your Dr to write a prescription though. martindalepharma.co.uk they come in white capsules... and they have worked extremely well for my daughter. maybe check with your Dr if he/she can also prescribe T3. all the best

  • Thank you very much for your advice, I will look into it. My GP had unfortunately left recently, so I am now in the process of finding another one! :)

You may also like...